Aa
A
A
A
Close
Depression/Mental Health Forum
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Avatar universal

Klonopin Withdrawal

I was put on Klonopin for PTS related issues. I was not told of the addictive nature of the drug and when I wanted to get off of it after 3 years, 2 mg/day, I had an extremely difficult experience with withdrawal symptoms. After researching, I discovered many things- one is that what I am experiencing what is known as "rebound" withdrawal- where the withdrawal is worse than the original problem. My questions are: How long is it possible for withdrawl to last? A year or more? I read that Klonopin can cause permanent damage to the nervous system- is this information correct? I feel this is so in my case. Can long-term use of the drug cause the body to experience pain differently? I recently had breast cancer surgery and experienced abnormally high pain levels. I am still experiencing anxiety and an anti-anxiety drug would be helpful, but I am concerned about physical dependancy again and also drug interaction with the breast cancer drug Tomoxifen. Are there any non-addictive anxiety medications? What can be said about Lamictal? Thank you for your time.
4 Responses
242532 tn?1269553979
MEDICAL PROFESSIONAL
Klonopin is a good safe and effective medication with very little side effects,and does not cause permanent damage.  The withdrawal symptoms depend on how you weaned yourself from the medication.  If you did it slowly over three weeks, the last week taking the lowest possible dose every third day, you should not have a problem with withdrawal, and it would be safe to use it again, but  you should talk to your doctor about taking a lower dose just to take the edge off.
Avatar universal
Iam 16 weeks pregnant and I'm currently taking .5 Klonopin in the am and .5 Klonopin in the pm. I feel like I cannot live a normal day to day life without it. I suffer very badly from panic disorder. I found out I was pregnant at 6 weeks and at the time I was on 2 mg in the am and 2 mg in the pm ( 4MG a day ) my doctor weaned me off over a period of one month. I was off of it for 3 weeks then the panic episodes came back so strong I felt like I was going to die, heart pounding out of my chest, crying, hard time breathing etc. My aunt told me that when I'm feeling like that so does the baby and it could be far of worse then NOT taking my klonopin. Everyone in my mom's side of the family has severe anxiety/panic attacks. My aunt who is now 46 has a 9 year old son when she was pregnant with him in 1998 the whole 9 months she took 3milligrams a day of klonopin/clonazepam, and my cousin didn't have any birth defects such as cleft lip/palate for as what I have researched. Will my baby be safe. I feel like a bad mom to be already, but I cannot live like this it gets very bad. Plus I have HPPD if you go onto google you can read about it. I have had it since Oct. 2006 from doing ecstacy. Please get back to me Iam still in a state of 24/7 Worriness. Thank You. MomToBe28
Avatar universal
Hello,
Avatar universal
I was being prescribed 1mg of xanax 2 times daily for about 3 years for anxiety/panic attacks.  My doctor had a problem with people abusing drugs and when I went to my last appt. he TOTALLY cut me off from all benzos.  Now I keep getting these very violent twitches at night.  Isn't this putting my life in jeopardy??  What am I to do??  Thanks.  Kevin.
Didn't find the answer you were looking for?
Ask a question
Popular Resources
15 signs that it’s more than just the blues
Can depression and anxiety cause heart disease? Get the facts in this Missouri Medicine report.
Simple, drug-free tips to banish the blues.
A guide to 10 common phobias.
Are there grounds to recommend coffee consumption? Recent studies perk interest.
For many, mental health care is prohibitively expensive. Dr. Rebecca Resnik provides a guide on how to find free or reduced-fee treatment in your area